| Model Number |
2CB5LT |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/14/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Attempts are being made to retrieve the device.To date, no device has been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that doctor was performing a roux-en-y procedure.At the end on his surgery, when removing the liver retractor from trocar, 5mm, he noticed that the tip of the trocar had broken and the piece had fallen into the patient.He had to go to fish for it.He found it and removed it from the patient.Surgeon reports he did nothing differently than usual.Surgery was delayed by five minutes but surgery was successfully completed and there was no patient consequence.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/6/2022.Investigation summary.The product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the 2cb5lt device was received with the tip of the sleeve broken.In addition, a piece of plastic from the sleeve was returned inside a plastic bag.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached regarding what may have caused the reported incident.One possible cause for the damage found may be due to excessive force being applied to the device.Please refer to the instructions for use for additional information regarding proper device usage.The manufacturing records couldn't be reviewed as the batch number is unknown.